Thyroid UK

Teva levothyroxine

Afternoon everyone. Hope you are all managing to keep warm!

I don't very often post on here, but just had a thought and would be interested to know if anyone else has had a similar experience to me.

I'm quite used to the ups and downs of hashimotos, and generally can keep things stable by making sure I take the right supplements and eat a sugar free diet. I'm on 150 micrograms of levo and 40 micrograms of T3 daily. For the last few weeks I've been feeling really terrible - exhausted and a lot of muscle pain generally, but also a bit like I've been coming down with something which never turns into anything. I wondered if I had picked up a virus or something like that, but it's not really getting any better. It feels very much like I felt in the past when I was undermedicated, so I started wondering if I was slowly becoming more hypo.

I suddenly realised that the brand of levo I've been given from my last prescription was Teva. I'm not usually affected by different brands, so it's never been something I've worried about, but back in 2012 when there was a problem with Teva I was very unwell and my TSH rose to 15. I believe that was a known problem, which Teva owned up to, and that nothing like that has been reported so far this year, but am starting to wonder if I'm not getting on well with Teva again. I have ordered a blood test for next week, so don't know any definite results yet, but would be curious to know if anyone has had a similar experience. It doesn't feel like a reaction to the drug as such, more like it's just not working for me as well, if that makes sense. I've been taking it since the start of January, and it's only the last 3 weeks or so I've started feeling like this.

I'm also conscious that it might be nothing to do with it, so won't definitely blame the levo, but it's the only thing I can think of that has changed recently.

Any thoughts would be gratefully appreciated.

Alison

13 Replies
oldestnewest

I have had exactly the same problem with Teva, so I asked specifically this time for my favourite Mercury Pharma ( awful Liothyronine but very good Levothyroxine) but Teva turned up. I refused it and took my prescription to Boots, who could fill part of it with MP and the rest with Activis which I also like. I am feeling better already! There is definitely something wrong with Teva for me.

2 likes
Reply

Thanks Hennerton. I am very suspicious about Teva, especially after last time. I'm due another prescription next week so will definitely be asking for another brand. I'm glad to hear you're feeling better on the other brands!

1 like
Reply

AlisonL,

If it does transpire that Teva is causing the adverse effects please make a yellow card report via yellowcard.mhra.gov.uk/

4 likes
Reply

Thanks Clutter, yes I certainly will. I had considered reporting it earlier, but thought I'd better check if I improve on a different brand first.

1 like
Reply

I am in a similar position. I have started to feel strange recently and realised that I have switched from Mercury to Teva T3. I have decided to change to T3 I sourced myself in the hope that solves my problem. Good luck and hope you feel better soon.

2 likes
Reply

Thanks for your reply and for your good wishes. I hope you find a different brand helps you too.

1 like
Reply

Hi Alison, I recently wrote a post re my experiences with TEVA generic meds (I'm in the US). If I could remember where it is I would share, but basically because of problems with them about not getting the same level of effectiveness for my thyroid and xanax, my pharmacy knows not to fill ANYTHING for me using TEVA brand generics. I have also seen other posts re posters who have had problems with TEVA.

Reply

Hi, thanks for this and sorry to hear you were affected badly. I am starting to feel quite that it is quite likely to be the cause as I have also found quite a few posts saying the same thing. I hope you are feeling better now.

1 like
Reply

I got a good tip form here re meds and that's to get on file with your regular pharmacist your preferred brand, mine is Mercury Pharma, and always check what brand has actually been given to you before leaving the pharmacy. Meds can only be changed if they haven't left the building. Despite my file saying I only want Mercury Pharma I got Teva last week but thankfully checked so the pharmacist wa able to swap to another brand.

2 likes
Reply

Thank you. I haven't really had a problem with having different brands in the past so it hasn't been something I've needed to worry about luckily. However if it does turn out that Teva is the problem this time I will definitely take that advice on board!

Reply

Hi Alison

This isn’t something Of the norm for me to Join Forums and write reviews however I had to reply yours.

My experience ; my thyroid medication brand was changed to Teva last November. Im on 75 microgram if Levothyroxine and was 2 tablets of 50 and 25 to make up the dosage so

November 2017 I was Changed to a one tablet form of my usual dosage Of 75mic made by Teva the box states on front

(new formulation) I didn’t think anything of I was happy to be taking 1 tab instead of 2 !

It was around beginning January that I started to feel not myself (Not myself meaning (not unwell) but feelings of my thyroid was playing up. It started with extreme ;

Fatigue , hand tremors , anxiousness breaking down in tears, brain fog, heart racing , frequent bowl movements.

I knew it was my thyroid so I went to the dr Who said we will check your bloods.

Came back normal. I didn’t understand

I kept putting it down to since my tablets

Changed that those symptoms started that’s when I started my research online and I’m so glad I stumbled accross this site.

I went back to my Dr and explained what I’d seen And I asked for him to change me back to My original brand that I was taking before He obliged and agreed that we can try but stated He did’t feel this was the cause as said your levels after doing bloods are fine. I said I don’t ferl fine and that felt those tablets I’d been changed to weren’t working for me. So he agreed and made me a prescription.

I eventually found a chemist who stocked The original brand I was taking but that caused me no end Of stress when asking for a specific brand And not Teva I felt the pharmacy’s thought I Was going mad.

it has been day 4 back on my original brand Of Levothyroxine and already noticed a huge difference.

And already feeling back to my normal self , tremors have gone I’m not tired ang brain fog has lifted this is not in my head it’s for real and now can prove to my dr that this new brand Teva some how wasn’t working for me I hope when I go back to my Dr that he takes me seriously

After more researching I have come across An official medical document which I find alarming.

Be interested to hear of anyone else out there Who is on Teva and if this brand is working for them.

gov.uk/government/news/teva...

I hope your feeling better and I hope you get it sorted.

Alison G

1 like
Reply

Hi and thanks so much for your reply. I know what you mean about forums - I am quite shy and don't often use them either, but this one is so friendly and has been a great help to me ☺

Goodness me, you poor thing feeling like that. I really hope you carry on improving and can manage to find something other than Teva. I managed to get a different brand and am have noticed a difference too, so have reported it to the MHRA as a yellow card. I won't ever touch Teva again!

Thanks again for sharing your experience.

1 like
Reply

Thank you so much for your reply Alison

it’s nice to know that ppl on hear are sharing their experiences. I’m finding great comfort in this site , it’s a huge relief to now know that it’s not just me!

I know exactly how you must have been feeling glad to hear Your off Teva and are noticing a difference too. hope that continues to be the case for you 🙏

My sister is in touch with someone she knows who works as secretary to one of The top U.K. consultants of endocrinology and she is going to share this with him. I will let you know if I hear anything

I have also yellow carded the Teva brand and like you I will never use this brand again !!

thanks for sharing your experience with me as it means allot.

Best wishes and good health to you.

Take care

Alison

1 like
Reply

You may also like...